Alert archive / West Virginia / Wind Advisories in 2024

Wind Advisory 4, NWS Charleston, WV

February 27, 2024Pocahontas County, Randolph County, West Virginia

NWS Charleston, WV issued this wind advisory at Feb 27, 2024, 1:47 PM EST for Pocahontas County, Randolph County, West Virginia. It took effect at Feb 28, 2024, 1:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2024, 1:47 PM EST (18:47 UTC)
In effect from
Feb 28, 2024, 1:00 PM EST
Expired
Feb 29, 2024, 4:01 AM EST
In force
15 hr
Issued by
NWS Charleston, WV

Counties Pocahontas County, WV, Randolph County, WV

The radar

The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2024-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2024-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1508 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

231 
WWUS71 KRLX 271847
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
147 PM EST Tue Feb 27 2024

WVZ523-526-280300-
/O.NEW.KRLX.WI.Y.0004.240228T1800Z-240229T1500Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
147 PM EST Tue Feb 27 2024

...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 10 AM EST 
THURSDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 1 PM Wednesday to 10 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JP
6 follow-up statements
840 
WWUS71 KRLX 280205
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
905 PM EST Tue Feb 27 2024

WVZ523-526-281015-
/O.CON.KRLX.WI.Y.0004.240228T1800Z-240229T1500Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
905 PM EST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 10 AM EST 
THURSDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 1 PM Wednesday to 10 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SL
570 
WWUS71 KRLX 280913
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
413 AM EST Wed Feb 28 2024

WVZ523-526-281715-
/O.CON.KRLX.WI.Y.0004.240228T1800Z-240229T1500Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
413 AM EST Wed Feb 28 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM 
EST THURSDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 1 PM this afternoon to 10 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MEK
852 
WWUS71 KRLX 281720
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1220 PM EST Wed Feb 28 2024

WVZ523-526-290130-
/O.CON.KRLX.WI.Y.0004.240228T1800Z-240229T1500Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
1220 PM EST Wed Feb 28 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 10 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TRM
419 
WWUS71 KRLX 282108
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
408 PM EST Wed Feb 28 2024

WVZ525-290515-
/O.EXA.KRLX.WI.Y.0004.000000T0000Z-240229T1500Z/
Northwest Randolph-
Including the cities of Elkins
408 PM EST Wed Feb 28 2024

...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Northwest Randolph County.

* WHEN...Until 10 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WVZ523-526-290515-
/O.CON.KRLX.WI.Y.0004.000000T0000Z-240229T1500Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Harman and Snowshoe
408 PM EST Wed Feb 28 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 10 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SL
944 
WWUS71 KRLX 290318
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1018 PM EST Wed Feb 28 2024

WVZ523-525-526-291130-
/O.CON.KRLX.WI.Y.0004.000000T0000Z-240229T1500Z/
Northwest Pocahontas-Northwest Randolph-Southeast Randolph-
Including the cities of Harman, Snowshoe, and Elkins
1018 PM EST Wed Feb 28 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 46 mph.

* WHERE...Northwest Pocahontas, Northwest Randolph, and Southeast 
  Randolph Counties.

* WHEN...Until 10 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SL
188 
WWUS71 KRLX 290901
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
401 AM EST Thu Feb 29 2024

WVZ523-525-526-291015-
/O.CAN.KRLX.WI.Y.0004.000000T0000Z-240229T1500Z/
Northwest Pocahontas-Northwest Randolph-Southeast Randolph-
Including the cities of Harman, Elkins, and Snowshoe
401 AM EST Thu Feb 29 2024

...WIND ADVISORY IS CANCELLED...

Wind gusts along the mountains have fallen below advisory levels. 
Winds will continue to decrease overnight into Thursday morning.

$$

MEK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Feb 27, 12:20 PM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Feb 27, 12:20 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1220 PM EST Tue Feb 27 2024

.SYNOPSIS...
Increasing chances of showers and thunderstorms today through
midweek with periods of heavy rain. Starting off unseasonably
warm today then turning sharply colder Wednesday afternoon.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 755 AM Tuesday...

Adjusted PoPs, temperatures, dew points and winds to better
reflect observed conditions this morning. A substantial
ridge/valley split should mix on with the onset of a shield of
warm advection precipitation approaching from the west. MUCAPE
values of only around 500J/kg will not support much of a severe hail
threat this morning.

The biggest message today will potential for overnight severe
weather, especially across our northwestern zones. People living
here should be encouraged to have multiple ways to receive
warnings that will rouse them from sleep in the event a tornado
warning is issued in the predawn hours.

As of 645 AM Tuesday...

Modified POPs this morning to better reflect radar trends, with
convection still back in Central Kentucky. Upstream WFOs have
storms moving east at around 60 mph, which should put activity
arriving to our western zones here in the next hour or so, and
therefore maintained original thinking for 8 AM and beyond. Anvil
blow off has reached our northeast Kentucky counties, and will
spread eastward as convection continues its eastward trajectory
towards the Central Appalachians. Cleaned up temperatures this
morning across the lowlands where warm air advection has
already taken shape. Otherwise, rest of the forecast remains on
track heading into the early daylight hours.

As of 338 AM Tuesday...

Key Points:

 * Early morning cluster of showers and thunderstorms denotes
   the arrival of active weather through midweek.

 * Unseasonably warm temperatures flourish once more today.

 * Tightening surface pressure gradient, coupled with a strong
   low level jet, will yield increasing wind gusts starting
   today.

Active weather pattern arrives to the area today with the help
of shortwave troughing, increasing moisture flux, and ongoing
warmer than average temperatures. Out west, spilt-flow shortwave
troughing will eventually congeal throughout the day, providing
assistance to a surface low passing through the Upper Midwest
that will eventually drag a cold front through the region on
Wednesday. Ahead of the front, southerly flow will draw in
moisture and feed on unseasonably mild temperatures to promote
possible strong to severe thunderstorms for the next 24 hours.
Breaking down the forecast through tonight goes like this:

At the time of writing, radar trends upstream showed developing
showers near Missouri and Illinois along a warm front. Through
the course of the early morning hours, this area of
precipitation is expected to grow into isolated to scattered
thunderstorms and track eastward through the Ohio Valley. Hi-
res simulated reflectivity ushers in this convection to our
western flank of the forecast area shortly after 7 AM and will
cross the Central Appalachians through the afternoon.

A brief respite in activity looks feasible by the middle of
this afternoon as the initial round of convection shifts to the
east, but additional showers and storms sprout in this ongoing
unstable environment. Steepening lapse rates and low freezing
levels for this time of year may support the risk of hail in
healthier cells this morning. Storms will also have the
capability to tap into strong winds festering above due to a
nearby low level jet.

New for today, SPC has upgraded the far western reaches of the
CWA into a slight risk for strong to severe storms. Modeled
severe parameter timing pinpoints timeframe of concern for the
Ohio River Valley will occur after 2 PM when temperatures will
be at their warmest and the aforementioned surface low ventures
into the Great Lakes region.

The first round of convection will initially stunt diurnal
heating during the morning timeframe, but quickly recovers by
the afternoon under the guise of strong warm air advection.
Southern coalfields up into the Tri-State area will achieve the
warmest readings of the day as morning convection departs the
area the quickest, but even still highs in the mid to upper 60s
will be common across the lowlands today. Mountain zones will
reach the mid 50s at best as shower chances hold on through
much of the period.

In the midst of the advancing surface low, a tightening
pressure gradient over the area gives rise to increasing surface
gusts this afternoon. Outside of showers and storms, gusts on
the order of 20-30 mph will become common across the area
heading into the afternoon and possibly extending into the
overnight hours. Only conundrum will be whether a nocturnal
inversion develops after dark tonight that would temporarily
mitigate strong winds from reaching the surface, but would then
return in earnest Wednesday morning.

Rounding out the forecast period tonight will be the gradual
arrival of the cold front, progged to cross fully through the
area during the short term period. Likely to categorical POPs
will be draped across parts of southeast Ohio and northern West
Virginia late tonight, and will ooze southward during the
predawn hours for Wednesday morning. The severity threat looks
to retreat to the west with the loss of daytime heating,
becoming more confined to the parent surface low in the western
Ohio Valley. However, a few embedded rumbles of thunder could be
observed overnight into the concluding hours of the near term
period.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/...
As of 440 AM Tuesday...

Key Points:
* Heavy rain, storms, and gusty winds expected with a cold
  front on Wednesday.
* Temperatures drop behind the front, with a brief period of
  snow possible over the mountains Wednesday night.
* Quiet and cool on Thursday.

An approaching upper level trough pushes a cold front into the area
Wednesday morning, with some precipitation likely to be ongoing
in the warm, moist pre-frontal environment. Models then show a
convective line forming up along the front and being propelled
across the CWA during the day. While instability may be weak,
strong shear is likely due to a low-level jet moving overhead.
SPC has added a marginal risk of severe weather for Wednesday,
mainly due to the potential for isolated storms to produce
damaging winds. Increasing precipitable water values also raise
potential for heavy rain to occur during the frontal passage,
with around 0.5 to 1 inch of rain expected to fall during the
day.

Precipitation coverage rapidly diminishes as the front exits to
the east Wednesday evening, though a brief period of snow could
be possible in the mountains before precipitation comes to an
end. High pressure then builds into the area and brings
quieter weather through Thursday.

Temperatures start out rather mild on Wednesday, but turn
drastically cooler in the wake of the front. Lows for Wednesday
night should drop into the teens to 20s. Thursday remains
cooler, with highs projected to be in the 40s for the lowlands
and 30s to low 40s along the mountains.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
As of 1220 PM Tuesday...

Key Messages:

 * Light rain likely late Friday through Friday night may start
   briefly as wintry mix, but later daytime arrival minimizes
   the chance for this

 * Unseasonably warm finish to weekend and start to new work
   week, and dry for most

Seasonably cold air will still be in place early Friday morning,
with high pressure in the wake of the Wednesday cold front just
exiting the area. However, model timing has slowed with a weak
southern stream short wave trough and warm advection, now
likely to bring light rain late Friday through Friday night.
With time for solar insolation in the morning before
precipitation reaches most areas, this minimizes the chance for
a light wintry mix on the front end. The forecast still carries
the small chance for this scenario in southwest Virginia first
thing Friday morning, and in the higher elevations of the
northern WV mountains early Friday afternoon.

Light rain showers may linger in the mountains into the weekend,
as a warm wave forms and moves up along the east coast.
Otherwise, next weekend will turn out dry for much of the area,
as mid-upper level ridging builds in the wake of the southern
stream short wave, overtop of low level south to southeast flow.
This will promote unseasonably warm weather to end the weekend,
and begin the new work week.

Models differ on the timing of the next system during the early
portion of the new work week, but of note, the GFS is fastest
with all systems this cycle.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 645 AM Tuesday...

While the area relishes in an hour or two more of quiet
conditions, upstream in the Ohio Valley, showers and
thunderstorms have gotten underway. Anvil blow off has already
reached northeast Kentucky this morning, and will continue to
spread eastward as convection propagates in from the west.
Included tempo groups for CRW and HTS with the onset of the
valid TAF issuance with the mention of a strong uptick in winds
and brief vsby reductions in the event a cell travels over the
airfield. Opted to carry VCTS elsewhere as timing out
deteriorating flight conditions will become dictated by radar
trends. This may best be handled with AMDs throughout the day.

More showers and storms are anticipated to develop later on this
afternoon as temperatures heat up for the day, which will extend
VCTS across all sites. Also noted there will be potential for
sporadic ceiling drops to high-end MVFR, especially at terminals
closer to the higher terrain and the northern West Virginia.
Ceilings recover to VFR overnight as diurnally driven convection
tapers down and departs northeastward.

Winds aloft remain strong this morning, per the KRLX VAD Wind
Profile. Surface flow remains light at the time of writing,
which imposes the continued threat of LLWS until daytime mixing
takes center stage. Once this does, wind gusts outside of
thunderstorms will be strong through the afternoon of around
20-25kts areawide. As for tonight, even stronger jet dynamics
press into the region, promoting low level winds to 45-50kts
aloft. Surface flow currently shows no signs of letting off the
gas tonight, remaining gusty into the end of the TAF period.
This would suggest less potential for LLWS, but a windy night in
general for all terminals. However, if sites are able to
decouple, LLWS would grow increasingly concerning after dark
tonight.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: Timing of thunderstorm impacts may vary
from forecast this morning. Amendments may be warranted based on
radar trends.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
EST 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    H    H    H    M    M    M    H    H    H    H
HTS CONSISTENCY  H    H    H    H    M    M    M    M    M    M    H    H
BKW CONSISTENCY  H    L    H    H    H    M    M    M    M    M    H    H
EKN CONSISTENCY  H    L    H    H    H    H    M    M    M    M    L    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    M    M    M    M    H    M    M    M    H

AFTER 18Z WEDNESDAY...
IFR possible in rain and storms on Wednesday ahead of a cold
front. Post-frontal IFR ceilings will be possible along the
mountains Wednesday evening.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...TRM/MEK/JLB
NEAR TERM...JP/MEK
SHORT TERM...JLB
LONG TERM...TRM
AVIATION...MEK
Hazardous weather outlook, Feb 27, 4:46 AM EST, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Charleston WV
446 AM EST Tue Feb 27 2024

OHZ066-084-281000-
Perry-Vinton-
446 AM EST Tue Feb 27 2024

This Hazardous Weather Outlook is for portions of southeast Ohio.

.DAY ONE...Today and Tonight.

Scattered strong to severe thunderstorms will be possible today into
tonight with the main threat being damaging wind gusts. However,
isolated large hail and heavy rain will also be possible and a
tornado cannot be ruled out.

Outside of storms, wind gusts will become breezy this afternoon, then
increase to 25 to 35 mph overnight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A cold front brings additional showers and thunderstorms on
Wednesday. Strong wind gusts will accompany the front and will
continue to remain a threat through Wednesday evening. Heavy rain
accompanying the front could also lead to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ101>103-105-OHZ067-075-076-083-085>087-WVZ005>011-013>020-027>032-
039-040-519>522-524-525-281000-
Greenup-Carter-Boyd-Lawrence KY-Morgan-Athens-Washington-Jackson OH-
Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-Jackson WV-Wood-
Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-
Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Southeast Pocahontas-Northwest Randolph-
446 AM EST Tue Feb 27 2024

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio and much of West Virginia.

.DAY ONE...Today and Tonight.

Isolated strong to severe thunderstorms will be possible today into
tonight. Damaging wind gusts, large hail, and heavy rainfall will be
possible.

Outside of storms, wind gusts of 25 to 35 mph will be possible
today into tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A cold front brings additional showers and thunderstorms on
Wednesday. Strong wind gusts will accompany the front and will
continue to remain a threat through Wednesday night. Heavy rain
accompanying the front could also lead to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ523-526-281000-
Northwest Pocahontas-Southeast Randolph-
446 AM EST Tue Feb 27 2024

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Today and Tonight.

Isolated strong to severe thunderstorms will be possible today into
tonight. Damaging wind gusts, large hail, and heavy rainfall will be
possible.

Outside of storms, wind gusts of 25 to 35 mph will be possible
today into tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong wind gusts are possible on Wednesday, particularly during the
afternoon and evening, into Thursday morning. A wind advisory may be
needed. Heavy rain accompanying the front could also lead to localized
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ003-004-WVZ024>026-033-034-515>518-281000-
Dickenson-Buchanan-Mingo-Logan-Boone-McDowell-Wyoming-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-
446 AM EST Tue Feb 27 2024

This Hazardous Weather Outlook is for southwest Virginia, and
portions of southeast and southern West Virginia.

.DAY ONE...Today and Tonight.

Thunderstorms with strong wind gusts and heavy rain will be possible
at times today into tonight.

Outside of storms, wind gusts of 25 to 35 mph will be possible
today into tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A cold front brings additional showers and thunderstorms on
Wednesday. Strong wind gusts will accompany the front and will
continue to remain a threat through Wednesday night. Heavy rain
accompanying the front could also lead to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Feb 27, 8:38 AM EST, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Charleston WV
838 AM EST Tue Feb 27 2024

WVZ039-521-525-271415-
Northwest Randolph WV-Northwest Webster WV-Upshur WV-
838 AM EST Tue Feb 27 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL RANDOLPH...SOUTHERN
UPSHUR AND NORTH CENTRAL WEBSTER COUNTIES THROUGH 915 AM EST...

At 838 AM EST, Doppler radar was tracking a strong thunderstorm near
Holly River State Park, or 15 miles north of Webster Springs, moving
northeast at 55 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Holly River State Park, Alexander, Hacker Valley, Kanawha Head, Eden,
Helvetia, Cleveland, and Alton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3870 8010 3872 8011 3868 8020 3860 8045
      3865 8050 3873 8046 3874 8045 3873 8045
      3873 8043 3872 8041 3873 8040 3877 8041
      3891 8021 3887 8001 3873 8001
TIME...MOT...LOC 1338Z 239DEG 49KT 3870 8037

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

08

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 8:38 AM ESTSpecial Weather StatementRLXUpshur37 min
Feb 27, 1:36 PM ESTFlood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 23 more23 hr
Feb 27, 2:03 PM ESTSpecial Weather StatementRLXMason27 min
Feb 27, 2:28 PM ESTSpecial Weather StatementRLXJackson32 min
Feb 27, 3:12 PM ESTSpecial Weather StatementRLXClay33 min
Feb 27, 3:30 PM ESTSpecial Weather StatementRLXClay30 min

Nearby

Wind Advisories in West Virginia, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.